MAUDE Adverse Event Report: CAREFUSION ALARIS® PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR

CAREFUSION ALARIS® PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR
Model Number 10933805
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The affected product has been received and the evaluation is pending.A follow up report will be submitted once the evaluation is completed.
 
Event or Problem Description
It was reported that the iv infusion pump was alarming while infusing 1 liter of normal saline at 500ml/hr prior to a chemotherapy infusion.The nurse was unable to recall the device's exact onscreen alarm message, but states it was either "occlusion" or "air-in-line".When the nurse opened the device's door, it was found that a bubble has formed on the tubing's silicone pump segment near the upper fitment.There was no patient harm.Photo of the tubing was provided by the customer.
 
Additional Manufacturer Narrative
The customer¿s report that a bubble had formed on the silicone pump segment was confirmed.The report that the pump alarmed for either "occlusion" or "air in line" was not confirmed.During inspection, no bubbles were observed on the silicone pumping segment; however, the a small portion of the silicone tubing below the upper fitment was softer and more elastic than the rest of the silicone tubing.Clear liquid was observed inside both the primary and secondary tubing and drip chambers.Functional testing was performed; no issues were observed.An iv push was performed by occluding the tubing above the distal smartsite.This process was repeated for the middle smartsite.No issues were noted by the device.The silicone segment did not bubble and the device did not alarm.Pressure testing was performed.A bubble in the tubing was observed at 18 psi near the upper fitment.After the functional testing, three samples of the silicone segment were analyzed and the walls were found to be concentric.The device pump and pcu that were in use at the time of the reported event were not returned for investigation.The root cause of the silicone segment bubble was not definitively determined.
 
Event or Problem Description

Brand Name
ALARIS® PUMP MODULE ADMINISTRATION SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key9088493
Report Number9616066-2019-02680
Device Sequence Number2592661
Product Code FPA
UDI-Device Identifier07613203019088
UDI-Public7613203019088
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K944320
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10933805
Device Catalogue Number10933805
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/11/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/19/2019
Supplement Report FDA Received Date09/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
70001B-07T, NON-BD EXT SET,TD (B)(6) 2019